5 MG produces involuntary twitching of the arms legs and tongue muscles Correct

5 mg produces involuntary twitching of the arms legs

This preview shows page 21 - 24 out of 28 pages.

5. MG produces involuntary twitching of the arms, legs, and tongue muscles. Correct Answer: 2,3,4 Rationale 1 : ALS is generally fatal in 3 to 4 years. Rationale 2 : As MG progresses, symptom-free periods decrease, and muscle weakness fluctuates from mild to severe. Rationale 3 : MG occurs at any age, although the age of onset is commonly 20 to 40 years of age for women and 60 to 80 years of age for men. Rationale 4 : Exposure to sunlight, viral illness, surgery, immunization, emotional stress, menstruation, and physical factors might trigger or worsen exacerbations. Rationale 5 : In ALS, symptoms include fasciculation (involuntary twitching) of the limb and tongue muscles.
Global Rationale: Cognitive Level: Analyzing Client Need: Physiological Integrity Client Need Sub: Physiological Adaptation Nursing/Integrated Concepts: Nursing Process: Assessment Learning Outcome: 23-1 Question 28 Type: MCMA The nurse is providing care to a patient with mysasthenia gravis (MG). The nurse would plan this care based on which characteristics of the disease? Note: Credit will be given only if all correct choices and no incorrect choices are selected. Standard Text: Select all that apply. 1. Immunosuppressant therapy may be prescribed. 2. Exercise increases muscle strength. 3. Visual problems may be an early symptom. 4. Initial drug treatment often involves cholinesterase inhibitors. 5. Ptosis may be either unilateral or bilateral. Correct Answer: 1,3,4,5 Rationale 1 : Treatments such as glucocorticoid and immunosuppressant therapy may result in an increase in muscle strength. Rationale 2 : Exercise tends to fatigue muscles, while rest improves function. Rationale 3 : The manifestations of myasthenia gravis correspond to the muscles involved. Initially, the eye muscles are affected. Rationale 4 : Cholinesterase inhibitor therapy is often the initial drug treatment for MG. Rationale 5 : The patient experiences either diplopia (double vision) or ptosis (drooping of the eyelid unilaterally or bilaterally). Global Rationale: Cognitive Level: Applying Client Need: Physiological Integrity Client Need Sub: Physiological Adaptation
Nursing/Integrated Concepts: Nursing Process: Assessment Learning Outcome: 23-3 Question 29 Type: MCSA The nurse is assessing a patient who has been diagnosed with Parkinson's disease and documents that he is demonstrating bradykinesia. The nurse bases this on which observation? 1. The patient sloshes coffee out of his cup when eating breakfast. 2. The patient has difficulty initiating a walk to the bathroom. 3. The patient maintains his balance by holding on to the furniture. 4. The patient’s skin is moist and his clothing is damp. Correct Answer: 2 Rationale 1 : This action is likely due to the tremors that are a classic finding of PD rather than to bradykinesia. Rationale 2 : Bradykinesia, one of the more disabling symptoms of PD, refers to slowness of movement.

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture